MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER MONO SCREW 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186717640
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention, pain, medical device removal.(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hospital - (b)(6).Date of complaint - (b)(6) 2019.Made aware - (b)(4) 2019.Present in theatre - yes.Delay in procedure - none.Impact to patient - pain leading to planned revision procedure.Product code (1)- 186717640 x 4, lot no.Unknown at this time.Product code (2) - 186715640 x 2.Product code (3) - rod, code/lot no unknown.Product code (4) - 186715000 x 6, lot no.Unknown at this time.Am i in possession - awaiting sterilisation/decon certificate.What happened - revision surgery to remove metalwork.Revision / hardware removal.Date of original implant: approx 12 months.Was device explanted (yes or no): yes.If yes, date of explant: (b)(6) 2019.Revision due to: pain, broken metalwork (pedicle screws).Hardware removal due to: broken metalwork - distal 2 pedicle screws.This complaint involves thirteen (13) devices.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Udi (b)(4).Visual examination of the device revealed significant signs of use such as surface markings.No damage was found with the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A root cause analysis is not required as there is no allegation of deficiency related to the identity, quality, durability, reliability, safety, effectiveness or performance of a depuy synthes device after it was released for distribution; and there is no report of an adverse event involving a depuy synthes device.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.It was determined there was no reported or identified malfunction of the device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b1, b5, h1: the initial complaint was reviewed and found not reportable.It was determined there was no reported or identified malfunction of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER MONO SCREW 6X45MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8861376
Report Number1526439-2019-51926
Device Sequence Number1829232
Product Code NKB
UDI-Device Identifier10705034123462
UDI-Public(01)10705034123462
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186717640
Device Catalogue Number186717645
Device Lot NumberRL255359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/08/2019
08/08/2019
02/05/2020
02/21/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/23/2019
10/11/2019
02/05/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;